Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 16, 2016, 2:39 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 16, 2016, 5:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 2:39 PM MST (21:39 UTC)
- In effect from
- Oct 16, 2016, 5:00 PM MST
- Expired
- Oct 17, 2016, 6:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WWUS75 KFGZ 162139 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 239 PM MST SUN OCT 16 2016 AZZ004-039-171300- /O.NEW.KFGZ.WI.Y.0014.161017T0000Z-161017T1300Z/ KAIBAB PLATEAU-BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...NAVAJO N.M. 239 PM MST SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MST MONDAY. * AFFECTED AREA...KAIBAB PLATEAU AND BLACK MESA ON THE NAVAJO NATION. * TIMING...SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. * WINDS...SOUTHWEST WINDS 25 TO 30 MPH GUSTING TO AROUND 40 MPH. * IMPACTS...FREQUENT WIND GUSTS ABOVE 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
1 follow-up statement
487 WWUS75 KFGZ 171317 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 617 AM MST MON OCT 17 2016 AZZ004-039-171430- /O.EXP.KFGZ.WI.Y.0014.000000T0000Z-161017T1300Z/ KAIBAB PLATEAU-BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...NAVAJO N.M. 617 AM MST MON OCT 17 2016 ...WIND ADVISORY HAS EXPIRED... BREEZY CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS, BUT WIND SPEEDS ARE NO LONGER EXPECTED TO EXCEED ADVISORY LEVEL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 16, 10:01 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Oct 16, 10:01 AM MST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1001 AM MST Sun Oct 16 2016 .SYNOPSIS...Dry weather, above normal temperatures and breezy conditions will continue across northern Arizona through Tuesday. A dry cold front is expected to pass through northern Arizona causing a slight dip in temperatures on Wednesday and Thursday. Dry weather and warming temperatures are forecast late next week and into the following weekend. && .DISCUSSION...A broad long wave trough across the west with migratory short waves passing well north of Arizona will keep us in a dry and breezy weather pattern through Tuesday. On Tuesday night a weak cold front moves into the northern half of Arizona with slightly cooler temperatures in the forecast. On Wednesday and Thursday, winds will become northeasterly as a high pressure ridge moves in across the west. Expect a slight warming trend from Friday to Saturday. No sign of precipitation in the foreseeable future. && .PREV DISCUSSION /508 AM MST/...For today, zonal flow at the base of a broad trough over the western United States will cause dry weather, above normal temperatures and windy conditions. Winds are forecast to increase by late morning, with gusts into the 30 to 40 mph range likely along and north of the Mogollon Rim. Deterministic model solutions indicate that 700 mb wind speeds may exceed 50 knots by early Monday morning. As a result, strong winds are expected to continue, and possibly strengthen, at locations immediately to the northeast of higher terrain. On Monday and Tuesday, zonal flow continues across northern Arizona leading to a continuation of breezy west winds and dry conditions. Beginning late Tuesday, a dry cold front is forecast to sweep across northern Arizona causing a slight dip in temperatures and breezy northeast winds on Wednesday and Thursday. A strong ridge is forecast to build over the Southwest late next week and into the following weekend. This will bring temperatures above normal once again. && .AVIATION...For the 12Z forecast package...VFR conditions through the forecast period. Breezy southwest winds are expected with stronger winds along the northeastern slopes of the higher terrain. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Bohlin/RR AVIATION...Bohlin For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.